Hail, Fayette
- When
- February 25, 9:40 PM CST
- Where
- Fayette County, Round Top
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.070, -96.530
The general public reported penny size hail near the town of Round Top.
A weak cold front passed through South Central Texas causing isolated thunderstorms some of which produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A weak cold front passed through South Central Texas causing isolated thunderstorms some of which produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 25, 8:33 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CST MON FEB 25 2008 .UPDATE... AT 8 PM CDT...COLD FRONT WAS MOVING SOUTHEAST AT 35 MPH AND EXTENDED ALONG A ROCKDALE TO AUSTIN TO BOERNE TO UVALDE TO EAGLE PASS LINE AT 8 PM. SOME SHOWERS WERE NOTED ALONG THE FRONT NORTHEAST OF TAYLOR. THE RUC HAS GENERATED SOME SHOWERS ALONG THE FRONT ACROSS SOUTH CENTRAL TEXAS AND WILL EXPAND SLIGHT CHANCE OF SHOWERS A LITTLE FURTHER TO WEST, THOUGH NOT QUITE TO THE I-35 CORRIDOR. ALSO, TEMPERATURES SHOWED LITTLE DROP OFF BEHIND THE FRONT WITH A DROP OFF NOTED BEHIND A SECOND BOUNDARY ALONG A WACO TO BRADY TO OZONA TO FORT STOCKTON LINE. WILL SLOW TEMPERATURE AND DEWPOINT FALL BASED ON EXPECTED MOVEMENT OF THIS BOUNDARY ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. WIND PROFILES OVER NORTHERN AND WESTERN TEXAS SHOW 45 MPH IN THE LOWER LEVELS. WILL HOLD OFF FOR NOW, HOWEVER LATER SHIFTS MAY HAVE TO ISSUE WIND ADVISORIES FOR ALL OR PART OF SOUTH CENTRAL TEXAS. && .FIRE WEATHER... RED FLAG WARNING IN EFFECT UNTIL 6 PM CST TUESDAY LOOKS ON TRACK. NOT MUCH RECOVERY OF RELATIVE HUMIDITIES IS EXPECTED OVERNIGHT. && .PREV DISCUSSION... /ISSUED 526 PM CST MON FEB 25 2008/ AVIATION... DRY SOUTHERLY WINDS GUSTING TO 20 KTS WILL BE REPLACED WITH DRY NORTHERLY WINDS 20 TO 30 KTS BETWEEN 03Z AND 04Z AS A STRONG COLD FRONT PLOWS THROUGH TEXAS. THE BLUSTERY WINDS WILL PERSIST THROUGH 00Z TOMORROW. SKY CONDITIONS WILL REMAIN VFR WITH SCT CIRRUS CLOUDS. PREV DISCUSSION... /ISSUED 324 PM CST MON FEB 25 2008/ DISCUSSION... WINDY...HOT...AND DRY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO NORTHWEST TO NORTHERLY ACROSS THE ENTIRE REGION BEFORE MIDNIGHT...BUT WILL REMAIN NEAR 20 MPH. THE STRONG NORTHERLY WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON...WITH GUSTS TO 35 MPH POSSIBLE...BUT SUSTAINED WINDS WILL REMAIN JUST BELOW WIND ADVISORY CRITERIA. A MUCH COOLER AIRMASS WILL FILTER INTO SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS...WITH HIGHS TUESDAY EXPECTED TO BE SOME 20 DEGREES BELOW MONDAYS. CLEAR SKIES OVERNIGHT AND DECREASING WINDS WILL PROMOTE GOOD RADIATIONAL COOLING LEADING TO TEMPERATURES BELOW FREEZING ACROSS THE HILL COUNTRY...AND NEAR FREEZING ACROSS THE REST OF THE AREA. WINDS WILL BEGIN TO SHIFT BACK TO THE SOUTHEAST ON WEDNESDAY ALLOWING SHALLOW GULF MOISTURE TO RETURN. THIS INCREASE IN MOISTURE SHOULD BE EVIDENT EARLY THURSDAY MORNING WITH PATCHY FOG DEVELOPMENT EXPECTED IN THE NEAR-SUNRISE HOURS MAINLY ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. NEARLY ZONAL FLOW ALOFT WILL ENABLE A MODEST WARMING TREND THROUGH THE END OF THE WORK WEEK AND INTO THE WEEKEND. THE NEXT BEST CHANCE FOR RAIN APPEARS TO BE LATE FRIDAY INTO SATURDAY. LOW LEVEL MOISTURE WILL HAVE HAD MORE TIME TO DEEPEN AND A TROUGH PASSING WELL TO THE NORTH MAY PROVIDE ENOUGH INSTABILITY FOR SOME CONVECTIVE ACTIVITY. ATTM...LOW-END CHC POPS SEEM REASONABLE. MODELS ARE STILL INDICATING A POLAR COLD FRONT ARRIVING LATE IN THE WEEKEND TO EARLY NEXT WEEK. FIRE WEATHER... STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS AHEAD OF A STRONG COLD FRONT. THE FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT AND BRING EVEN DRIER AIR TO THE ENTIRE REGION. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WILL BEGIN THIS EVENING AND CONTINUE THROUGH MUCH OF TUESDAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES FALLING INTO THE TEENS TO PRODUCE CONDITIONS FAVORABLE FOR THE SPREAD OF FIRE FOR SEVERAL HOURS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 47 66 37 70 / 0 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 89 49 62 32 65 / 0 - 0 0 0 DEL RIO INTL AIRPORT 99 53 73 38 69 / 0 0 0 0 0 SAN ANTONIO INTL AIRPORT 92 48 69 34 69 / 0 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 PM CST MON FEB 25 2008 TXZ171>173-183>194-202>209-217>225-228-261200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 454 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... WINDY AND DRY CONDITIONS HAVE PROMPTED A RED FLAG WARNING FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WINDY AND DRY CONDITIONS WILL PERSIST THROUGH TUESDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Ft Hood radar (KGRK), 109 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
2 hail. Local standard time, as filed.
The general public reported penny size hail near the town of Round Top.
The general public reported quarter size hail two miles south of La Grange.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79716, 79717.